MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TEFLON TUBE T2 HUMERUS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL TEFLON TUBE T2 HUMERUS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0073
Medical Device Problem Codes Material Fragmentation (1261); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reported that : "teflon tube which has been damaged with a piece of teflon removed by the guided stem".Update from rep 02/11/2021: the lot number is not available because the product was used so taken out of its original packaging.The lot number is not shown on the device because it is teflon (no marking or engraving).The surgical team told the rep that, the teflon tube "partially disintegrated leaving small pieces in the tissues.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed: the received teflon tube shows severe signs of abrasion and deformation at the distal end.These are most likely to have been induced during insertion and removal, inadequately.The batch record could not be reviewed because the lot number was not available on the returned device and the lot number was not communicated otherwise.A review of the labeling did not indicate any abnormalities.Based on the investigation of the received device and the available information, the root cause of the issue is deemed to be user related.The abrasive distal end with the level of deformation indicates towards a slightly unintended use.Most likely the device interacted with other devices used during the surgery during the insertion and extraction.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
TEFLON TUBE T2 HUMERUS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11498057
Report Number0009610622-2021-00421
Device Sequence Number3858293
Product Code LXH
UDI-Device Identifier04546540195869
UDI-Public04546540195869
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0073
Device Catalogue Number18060073
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2021
Initial Date Received by Manufacturer 11/26/2020
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;